Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 53, NWS New Orleans, LA

April 28, 2020Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 28, 2020, 4:10 PM CDT for Amite County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2020, 4:10 PM CDT (21:10 UTC)
Expired
Apr 28, 2020, 5:00 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Amite County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:55 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 28, 12:55 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1255 PM CDT Tue Apr 28 2020

.AVIATION...
Short range models are suggesting convection developing over
southwest Louisiana tracking southeast affecting KBTR, KHUM, KMSY
and KNEW between 23z today and 03z Wednesday. Will use tempo TS to
cover this threat. Cigs will move into the area just before
midnight at OVC030 and fall to OVC010 before daylight while sh/ts
will also be noted as prevailing at NW terminals before daylight
and all remaining terminals after daylight. Some of these TS could
produce strong wind speeds as well.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Apr 28, 2:57 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
257 PM CDT Tue Apr 28 2020

LAZ034>036-MSZ068-069-282100-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-Amite-
257 PM CDT Tue Apr 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
CENTRAL POINTE COUPEE AND NORTHWESTERN EAST FELICIANA PARISHES...
WILKINSON AND WESTERN AMITE COUNTIES...

At 257 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden City to near Bayou Current.
Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
New Roads, Jackson, St. Francisville, Centreville, Woodville,
Gloster, Morganza, Wilson, Norwood, Wakefield, Spillman, Batchelor
and Crosby.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3135 9116 3132 9112 3134 9106 3133 9103
      3135 9102 3133 9099 3135 9098 3135 9071
      3063 9136 3069 9173 3078 9176 3081 9180
TIME...MOT...LOC 1957Z 279DEG 17KT 3132 9114 3077 9178
Special weather statement, Apr 28, 3:40 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Tue Apr 28 2020

LAZ034>037-046>048-050-MSZ069-282145-
Iberville-Livingston-St. Helena-East Feliciana-Pointe Coupee-West
Baton Rouge-East Baton Rouge-West Feliciana-Amite-
340 PM CDT Tue Apr 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST
FELICIANA...WEST BATON ROUGE...ST. HELENA...SOUTHEASTERN POINTE
COUPEE...NORTHWESTERN LIVINGSTON...EAST FELICIANA...CENTRAL
IBERVILLE...EAST BATON ROUGE PARISHES IN SOUTHEASTERN LOUISIANA AND
AMITE COUNTIES...

At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Liberty to near Slaughter to near
Ramah. Movement of the line of thunderstorms was southeast at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Jackson, Clinton, Liberty, Greensburg, Oak Hills Place, St. Gabriel,
Walker, Addis, Brusly, Maringouin, Slaughter, Rosedale, Grosse Tete
and Wilson.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3124 9055 3085 9057 3055 9075 3016 9123
      3033 9163 3036 9164 3038 9163 3043 9163
      3081 9121 3100 9108 3100 9106 3102 9106
      3133 9084
TIME...MOT...LOC 2039Z 299DEG 24KT 3124 9082 3078 9115 3038 9159

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:57 PM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana63 min
Apr 28, 3:40 PM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge65 min
Apr 28, 4:35 PM CDTSpecial Weather StatementLIXSaint Helena25 min
Apr 28, 4:54 PM CDTSpecial Weather StatementLIXSaint Helena51 min
Apr 28, 4:59 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa31 min
Apr 28, 5:04 PM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa26 min
Apr 28, 5:27 PM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa33 min
Apr 28, 5:32 PM CDTSpecial Weather StatementLIXAscension58 min
Apr 28, 5:58 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington47 min
Apr 28, 6:22 PM CDTSpecial Marine WarningLIX53 min
Apr 28, 6:30 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge3 hr
Apr 28, 3:47 PM CDTSevere Thunderstorm WarningLIXAmite28 min
Apr 28, 4:40 PM CDTSevere Thunderstorm WarningLIXAmite, Pike52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.